BS dropping after eating during the day


#47

My excercise was 6 hours of paintball. High adrenaline, sprints, lots of movement.

And damn. I was hoping that after honeymoon would be easier. Because right now with my pancreas doing whatever it wants when it wants gas been friggin hard. Sudden drops for no reason then highs that won’t come down.


#48

Some of this is in your control and some of it isn’t. Dont take the data personally. You aren’t experiencing anything bad from the data, are you? Your just playing more of a game with numbers. ??? If you scroll out from the data, I bet it looks more flatline, if that makes you feel better. Everything is relative. Scale changes things.

Paintball is hard to predict. If you are running uphill under high adrenaline, I would guess it raises your BG, until you burn up all the glycogen, then it is more likely to drop rapidly. It will depend on your body. Also, temperature can make a big difference. Were you playing outdoors in the winter?

I’m a back country skier and for some reason, when I’m really enjoying myself, it runs high. But, there can be huge oscillations, and rapid ones, over a six hour period. My numbers might run any of the following. Depends on the mountain. Depends on the year. But, in general I’ll tend to run low, like in the 3rd pic, if its just typical, groomed big mountain skiing. But, if there is terrain, and I’m jumping around and really working (like in the back country), and enjoying myself, its more likely to be the first two pictures. But, you might be different.

That stuff is the most difficult stuff I do as a diabetic. Sometimes things get weird. I like to know the ski patrol on duty and ski at a small, challenging mountain, were everyone knows me and my malfunction.


#49

These are my graphs from the paintball day and the day after (I am still really sore and legs feel like jello).

You are right, the first hour of intense excercise my bg shot up and then plummeted like a rock. By the end of the day my sensor fell off and didn’t get another one will I got back into town.

The following day (yesterday) was the worst part of it. I was having swings so quick I couldn’t barely tel what was going on.


#50

Whats with those morning highs? Is that dawn syndrome from dropping your basal?

Yeah, my sensor fell off last time I went skiing. The hill was absolutely treacherous and I didn’t really feel safe skiing without it because I was all alone and really far from home. There was a police medic there from my home town on patrol, but he left shortly after I arrived because he had been there all week. Plus, there were a bunch of super annoying guys there who kept following me around - kept telling me stories about how they did so many drugs in Europe that they ended up in the hospital. Made me think, “Wow, who’s more disabled here - me? Or, you guys?” Seems like you might have to work pretty hard to end up in the ER in a foreign country when you dont have any underlying medical conditions. I could loose them on the mountain, but they would be waiting at base. I just ended up throwing in the towel and going home. I’ll remember extra sensors next time.


#51

Yeah I was about 3 hours from home when my sensor fell off. I had plenty of snacks for the ride home so I over endulged a bit lol.

The overnight/morning highs are probably due to me over eating in late afternoon to try and avoid evening lows.

Could be dawn phenomenon also. I talked to doc about trying a diff insulin and split basal but haven’t heard back yet.


#52

Bringing this topic back up because of some changes.
I am now only taking 4u of long acting a day. I stopped the metformin to see how it affected me. Doesn’t seem like the metformin changes much at all - so I may just continue to take it.

Anyway, at 4/5u I am running a little higher at night than I would like. However, like clockwork, between 12 noon and 6pm my BGs plummet into the low 100s. Typically now my drops are slower and easier to managafe.

Is this indicative of needing a varying basal?


#53

Could be. You could split the basal by taking 2 units at night and 2 units in the am. Then, you could increase the night time to be a better fit.

I think that the sticky low 100’s is a LADA thing. I dont know if you would be able to change that. But, I wouldn’t, even if I could. Thats a perfect number. The ultimate perfect number is 94, some would say, LOL.


#54

My basal is tresiba, supposed to not have a peak or anything. Would splitting cause any difference


#55

Its a way of allowing you to change one dosage, while keeping the other at 2u. So, it seems like you want more insulin at night. As an example, you could keep your AM dose at 2 units and change your PM dose to 3 units.

Note that there may be some overlap first thing in the morning. So, you might want to ask the Doc or another Tresbia user.

" During a period of 24 hours with once-daily treatment, the glucose-lowering effect of Tresiba, in contrast to insulin glargine, was evenly distributed between the first and second 12 hours (AUCGIR,0-12h,SS/AUCGIR,total,SS = 0.5). The duration of action of Tresiba is beyond 42 hours within the therapeutic dose range."


Dose once or two times a day with tresiba?
#56

Lol can you explain that last bit in layman’s terms? I’m a simple man.


#57

The last bit is just copied off the internet.

I dont understand it, either. Thats why someone else should explain…someone who takes Tresbia. I think it means that it lasts, in your system, for over 42 hours. And each shot does something like this…

So, the first 12 hours are simple to calculate. But, I have no idea what happens after that.


#58

My morning and overnight basal is obviously too low right now. I scaled back to try and deal with the unpredictable nature of my afternoons. You can see my basal lines are flat which is good, but that drop was from nothing. No food and no corrective insulin, ect. Just… happens. Pretty consistently too.


#59

What time of day do you take your insulin? Do you think those lows result from the tail end of the tresbia curve? Because you have multiple shots active in your system at that time? Kinda like this? Tresbia is weird. See how on the 2nd day, there might be 2 shots active at the same time?


#60

I take my insulin in the morning. I used to take it in the evenings but was having the same thing happen.


#61

So, this might be happening…Its possible that in the afternoon you have more than 2 units in your system because you have to add the amount of insulin in the orange shot (from yesterday) to the amount of insulin in the purple shot (from today). We can’t say, for sure, how much insulin is in your system at that point. Maybe, at 42 hours, you have 0.8 units left in your body from the orange shot and 1.5 left from the purples shot, then maybe there is a total of 0.8 + 1.5 = 2.2 units. Maybe that is too much at that time of day. But, 2 units is too little during the night. This is a Tresbia specific question for your Doc. I’m not sure what splitting the dose would do. You might have to learn by experiment. But, I would ask about the dosage.


#62

Lol just a month ago I was taking 22u and having the same problem!


#63

Figured out whats wrong with my data. Took me WAY longer than it should have. But, I’ve never had bad sensors before. I truly, never suspected.


#64

That’s odd. I personally wouldn’t know if I had a bad sensor or not. I haven’t really been manually checking lately.


#65

I woke up not being sure myself. The numbers match my manual check. I’ll have to watch it and get more information.


#66

Here is where the others are discussing this: Dose once or two times a day with tresiba?